Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 85, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2020, 7:54 PM CDT for Choctaw County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2020, 7:54 PM CDT (00:54 UTC)
- Expired
- Apr 22, 2020, 8:18 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:33 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3396 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
358
WUUS54 KTSA 230054
SVRTSA
OKC023-230145-
/O.NEW.KTSA.SV.W.0085.200423T0054Z-200423T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
754 PM CDT Wed Apr 22 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Choctaw County in southeastern Oklahoma...
* Until 845 PM CDT.
* At 754 PM CDT, a severe thunderstorm was located 6 miles south of
Sawyer, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Towson... Sawyer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Huskey...
Swink... Frogville...
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9555 3391 9555 3410 9541 3412 9516
3394 9516 3396 9523 3394 9525 3389 9526
3390 9526 3391 9527 3388 9528 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 0054Z 270DEG 38KT 3392 9541
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
203
WWUS54 KTSA 230118
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
818 PM CDT Wed Apr 22 2020
OKC023-230128-
/O.CAN.KTSA.SV.W.0085.000000T0000Z-200423T0145Z/
Choctaw OK-
818 PM CDT Wed Apr 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9555 3391 9555 3410 9541 3412 9516
3394 9516 3396 9523 3394 9525 3389 9526
3390 9526 3391 9527 3388 9528 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 0117Z 270DEG 38KT 3392 9510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:28 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 22, 7:28 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 728 PM CDT Wed Apr 22 2020 .DISCUSSION... Severe thunderstorm threat is winding down across southeast Oklahoma as storms move into a more stable airmass. However, the potential for showers and thunderstorms will continue into the overnight hours as the mid-level low tracks to the east across the area. Have made numerous changes to the grids for tonight to better reflect current trends. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Apr 22, 7:40 PM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 740 PM CDT Wed Apr 22 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 740 PM CDT Wed Apr 22 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Extreme southeast Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Limited. AREA...Extreme southeast Oklahoma. ONSET...Ongoing. DISCUSSION... The severe weather threat is winding down across southeast Oklahoma as the storms across that region move into a more stable airmass. However, the potential for showers and thunderstorms will persist into the overnight hours as an upper level disturbance moves across the region. Some of the storms could be strong to severe over the next couple of hours with large hail and damaging winds the main concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances increase again Thursday night into Friday as an upper level disturbance slides across the region. Any storms that develop over the region will likely be elevated, and capable of producing marginally severe hail, especially across southeast Oklahoma and west central Arkansas on Friday afternoon. The active pattern continues, with another system expected to bring chances for storms again by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 22, 6:25 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
625 PM CDT Wed Apr 22 2020
OKZ060>062-064-066-067-230015-
Tulsa OK-Okmulgee OK-Rogers OK-Creek OK-Mayes OK-Wagoner OK-
625 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN CREEK...
NORTHWESTERN MAYES...NORTHWESTERN WAGONER...NORTHERN OKMULGEE AND
TULSA COUNTIES UNTIL 715 PM CDT...
At 624 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Collinsville to near Tulsa
International Airport to near Sapulpa to 5 miles southeast of Slick.
Movement was east at 35 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Okmulgee... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Catoosa...
Collinsville... Verdigris...
Chelsea... Inola...
Kiefer... Beggs...
Mounds... Oologah...
This includes Interstate 44 between mile markers 210 and 266.
LAT...LON 3630 9538 3609 9562 3586 9573 3585 9577
3577 9577 3569 9580 3564 9619 3564 9629
3598 9615 3616 9604 3617 9600 3622 9600
3643 9585 3642 9581 3645 9581 3658 9533
TIME...MOT...LOC 2324Z 254DEG 32KT 3640 9580 3621 9587 3600 9609 3571
9622Special weather statement, Apr 22, 6:32 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
632 PM CDT Wed Apr 22 2020
OKZ053-230000-
Choctaw OK-
632 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
700 PM CDT...
At 632 PM CDT, a strong thunderstorm was located 9 miles south of
Goodland, moving east at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Grant... Ord...
Frogville... Gay...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3391 9564
3391 9566 3396 9564 3393 9525 3392 9525
3389 9526 3391 9527 3390 9528 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 2332Z 272DEG 50KT 3385 9557Special weather statement, Apr 22, 6:40 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
640 PM CDT Wed Apr 22 2020
OKZ049-230015-
Pushmataha OK-
640 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA COUNTY
UNTIL 715 PM CDT...
At 640 PM CDT, strong thunderstorms were located along a line
extending from 10 miles northwest of Dunbar to 4 miles south of Daisy
to 10 miles west of Moyers. Movement was east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Clayton... Dunbar...
Stanley... Eubanks...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3435 9578 3446 9578 3451 9574 3451 9567
3460 9567 3460 9552 3464 9551 3468 9531
3452 9538 3438 9551
TIME...MOT...LOC 2340Z 260DEG 36KT 3458 9567 3448 9574 3438 9582Special weather statement, Apr 22, 6:42 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 642 PM CDT Wed Apr 22 2020 OKZ075-230015- Latimer OK- 642 PM CDT Wed Apr 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER COUNTY UNTIL 715 PM CDT... At 642 PM CDT, a strong thunderstorm was located near Damon, moving northeast at 60 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Red Oak... Damon... Panola... A Tornado Watch remains in effect until 900 PM CDT for southeastern Oklahoma. LAT...LON 3475 9538 3486 9542 3502 9508 3479 9506 TIME...MOT...LOC 2342Z 244DEG 52KT 3482 9532
Special weather statement, Apr 22, 7:30 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
730 PM CDT Wed Apr 22 2020
OKZ075-076-230100-
Latimer OK-Le Flore OK-
730 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER AND CENTRAL
LE FLORE COUNTIES UNTIL 800 PM CDT...
At 730 PM CDT, a strong thunderstorm was located over Red Oak, moving
east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Wister...
Howe... Red Oak...
Fanshawe... Panola...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3487 9523 3504 9518 3506 9504 3506 9493
3507 9493 3512 9458 3496 9458
TIME...MOT...LOC 0030Z 258DEG 50KT 3495 9505Special weather statement, Apr 22, 7:33 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
733 PM CDT Wed Apr 22 2020
OKZ049-076-230100-
Pushmataha OK-Le Flore OK-
733 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 800 PM CDT...
At 733 PM CDT, strong thunderstorms were located along a line
extending from near Kiamichi to 3 miles west of Cloudy. Movement was
east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Albion... Nashoba...
Kiamichi... Whitesboro...
Muse... Cloudy...
Honobia...
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.
LAT...LON 3423 9552 3468 9520 3468 9506 3472 9506
3480 9467 3451 9487 3450 9505 3430 9505
TIME...MOT...LOC 0033Z 261DEG 37KT 3464 9515 3430 9534The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:30 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Apr 22, 7:33 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Apr 22, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 37 min |
| Apr 22, 7:59 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Apr 22, 8:13 PM CDT | River Flood Warning | TSA | LeFlore | 25 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.